Alert archive / Georgia / Wind Advisories in 2013

Wind Advisory 3, NWS Tallahassee, FL

March 5, 201316 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Mar 5, 2013, 2:11 AM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 2:11 AM CST (08:11 UTC)
In effect from
Mar 5, 2013, 8:00 AM CST
Expired
Mar 5, 2013, 8:00 PM CST
In force
12 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS72 KTAE 050811
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 AM EST TUE MAR 5 2013

...A WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING
TO 9 PM EST /8 PM CST/ THIS EVENING...

.WINDS WILL INCREASE TODAY AND BECOME QUITE GUSTY. COUNTIES IN THE
ADVISORY AREA COULD SE SEVERAL INSTANCES OF GUSTS AROUND 40 MPH.
WITH SATURATED SOILS STILL IN PLACE ACROSS THE REGION...WINDS OF
THIS MAGNITUDE COULD POSSIBLY BRING DOWN SOME SHALLOW ROOTED
TREES. THE MORE LIKELY IMPACTS WILL BE TO SMALLER BRANCHES.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-060200-
/O.NEW.KTAE.WI.Y.0003.130305T1400Z-130306T0200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
311 AM EST TUE MAR 5 2013 /211 AM CST TUE MAR 5 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING
TO 9 PM EST /8 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
ADVISORY.

* TIMING...FROM LATE MORNING THROUGH EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF
  30 TO 40 MPH.

* IMPACTS...WITH SATURATED SOILS STILL IN PLACE ACROSS THE
  REGION...WINDS OF THIS MAGNITUDE COULD POSSIBLY BRING DOWN
  SOME SHALLOW ROOTED TREES. THE MORE LIKELY IMPACTS WILL BE TO
  SMALLER BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN THIS INSTANCE...THE WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS
OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 4, 8:18 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Mar 4, 8:18 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 PM EST Mon Mar 4 2013

.NEAR TERM [Tonight]...
Updated at 910 pm EST-
The 00 UTC regional surface analysis showed an area of high
pressure off the central FL east coast, and a developing frontal
system over the Central Plains. The airmass over our forecast area
remained dry, and temperatures will still be able to cool down
into the upper 30 to lower 40s from Tallahassee eastward, where
there will be less cloud cover and return flow off the relatively
warm Gulf of Mexico. (The coldest temperatures will be confined to
areas away from the cities).

Vapor imagery and upper air data showed progressive pattern over
much of the CONUS, with a weak short wave over AR, and a more
substantial trough over the Plains. It's this trough over the
Plains (and the associated frontal system) that will impact our
weather Tuesday and Tuesday night.

&&

.SHORT TERM [Tuesday Through Wednesday Night]...
High Temps will recover all the way into the lower to middle 70s
as return flow sets up across the region out ahead of the next
(and last for quite some time) Low pressure system and associated
Cold Front. This system is expected to bring increasing chances
for showers and thunderstorms to the region, mainly during the
Tuesday afternoon and Wednesday evening time frame, before the
Cold front swings quickly through the CWA overnight. Although the
Kinematics with this system are somewhat supportive for a few
strong storms, return flow moisture and decent Thermodynamics will
be tough to come by. Therefore, am not including any mention of
strong storms at this time, and PoPs should be limited to the
20-40% range with Storm Total QPFs only between .05" and 0.15" at
best. Therefore, no additional impacts are expected along our area
Rivers which should continue to gradually subside. A quick shot of
cooler and drier air will follow this system on gusty NW winds,
which will diminish on Wed. night, allowing for near light freeze
conditions.

&&

.LONG TERM [Thursday through Monday]...
Very little change from the previous fcst as a long stretch of
benign weather will dominate our CWA through much of the extended
period, allowing the High stages on our area Rivers to continue to
subside. The period will begin on Thursday and Friday with a
Shortwave Upper Level Trof down the eastern seaboard, and a chilly
Ridge of High Pressure at the Surface. This air mass will not be
nearly as Cold as the one from this past weekend, but is likely to
produce Low temps in the lower to mid 30s for a couple of days.
High temps on Thursday will be below climo as well, generally in
the lower to mid 60s, but nearly all locations should see Highs
moderate back into the lower to middle 70s for the rest of the
period as Upper Level Ridging regains control. The next chance for
a wetting rainfall appears to be next Monday into Tuesday, but it
is still too early to speculate on rainfall amounts or the
possibility for any strong to severe storms, although the Global
Models do not look too bullish at this time.

&&

.AVIATION...
Updated at 910 pm EST-
High clouds building into our area from the West. With the approach
of a cold front will start to see an increase in MVFR ceilings
overnight in the western terminals, spreading east to KABY and KTLH
right before sunrise. Light rain will spread eastward after sunrise.
The main concern will be the mixing of higher winds aloft down to
the surface beginning mid-morning with gusts ranging from
25-35 knots.

&&

.MARINE...
As the surface ridge of high pressure moves further east
of the area tonight, winds will continue to swing around from the
southeast to the south. These winds are expected to reach cautionary
levels later tonight and Tuesday as the next cold front
approaches the Coastal Waters from the west. Behind this front, a
strong Small Craft Advisory will quickly develop Tuesday night
into Wednesday night with gusty northwesterly winds, with some
chance for Gale Force gusts early on in the event. Therefore,
cannot rule out a potential Gale event just yet.

&&

.FIRE WEATHER...
A chance of rain is expected on Tuesday...though
rainfall amounts will be low. Drier air will return for
Wednesday...but Red Flag criteria is not expected to be met.

&&

.HYDROLOGY...
Slow improvement continues to be noted along many area rivers,
although some of the lower stretches remain in flood. Flows are on
the decrease on the Chipola, Ochlockonee, Choctawhatchee, and
Flint Rivers. As a case in point, the Choctawhatchee at Bruce is
now below its major flood stage, but will take until Friday to
fall below moderate flood. The Chipola at Altha will do so Tuesday
morning with the Ochlockonee at Havana following suit later today.

The Withlacoochee at Pinetta recently crested just below major
flood stage late yesterday. Recession will be quite slow with
the river not forecast to drop below flood stage until Thursday
night. There still is a lot of water to drain down the
Withlacoochee toward the Suwannee River, so flooding along the
eastern portion of Madison County, particularly south of the
Pinetta gage, will also be slow to subside.

The primary focus for river flooding from here on out will shift
to the Suwannee River. Unusually high inflows from the
Withlacoochee and Alapaha Rivers will help drive the Suwannee
River at Ellaville to flood stage by Tonight with Dowling Park to
follow by Thursday night. Interestingly, the Alapaha River at
Statenville is only just now about to crest. Because we continue
to see Top 4 or better flows on the Alapaha and Withlacoochee
Rivers, we feel increasingly confident that moderate flood stages
will be reached along the Suwannee River at Ellaville and likely
further downriver to Dowling Park by the weekend.

As the flood wave continues down river, we expect at least minor
flooding from Luraville through Branford, though there is potential
of reaching moderate flood stage at Branford. However, this has
less confidence than upriver at Dowling Park. Further down the
Suwannee River, much depends on how backwater flow up the Santa Fe
River influences the Suwannee River crestwave. Moreover,
attenuation of the flow downstream is possible given the drier
soil conditions in place across Southern Lafayette and Dixie
Counties. Thus, it is still a little too early to make a firm
prediction on whether flood stages will be met on the lower
Suwannee River (Rock Bluff and beyond).

---Points cresting now---

Aucilla River at Lamont - Minor flood stage

---Points still to crest above at least minor flood stage---

Suwannee River at Ellaville
Suwannee River at Dowling Park
Suwannee River at Branford

---Points that have crested but are still in flood stage---

Choctawhatchee River at Caryville - Minor flood stage
Choctawhatchee River at Bruce - Moderate flood stage
Chipola River at Altha - Moderate flood stage
Ochlockonee River near Concord - Minor flood stage
Ochlockonee River near Havana - Moderate flood stage
Apalachicola River at Blountstown - Minor flood stage
Withlacoochee River above Valdosta - Minor flood stage.
Withlacoochee at Pinetta - Moderate flood stage

---Flood Outlook for the Suwannee River---

Forecast confidence is now very high for at least minor flood
stages being met at Ellaville and Dowling Park. There is
increasing confidence that these sites will eventually reach low
end moderate flood stage by the weekend.

Further downriver, there is more uncertainly but still a good
chance of reaching minor flood stage at Branford.

Updated predicted crest ranges and crest times as of 1030 am Monday

At Ellaville - 60.5 to 63.0 feet (March 9th)

At Dowling Park - 52.5 to 54.0 feet (March 10th)

At Luraville - 45.0 to 47.0 feet (March 11th)

At Branford - 32 to 34 feet (March 12th)

For specific crest levels and initial timing of flood stage and
crests, please consult our AHPS page by clicking on Rivers and
Lakes on our website. This can be found at the following web
address.

water.weather.gov/ahps2/index.php?wfo=tae

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   41  73  42  61  33 /  0  20  30   0   0
Panama City   53  72  44  60  39 /  0  20  20   0   0
Dothan        48  72  40  57  33 / 10  30  20   0   0
Albany        44  71  41  58  32 /  0  30  30   0   0
Valdosta      40  73  42  59  33 /  0  20  40  10   0
Cross City    37  73  46  62  34 /  0  10  30  10   0
Apalachicola  51  70  44  60  37 /  0  20  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Gould
LONG TERM...Gould
AVIATION...Navarro/Harrigan
MARINE...Gould
FIRE WEATHER...Godsey
HYDROLOGY...Godsey
Hazardous weather outlook, Mar 5, 1:14 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 AM EST TUE MAR 5 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
214 AM EST TUE MAR 5 2013 /114 AM CST TUE MAR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ACROSS MOST OF THE
AREA. A FEW OF THE STORMS COULD PRODUCE SOME HAIL AND GUSTY
WINDS...MAINLY ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO
CONTINUE THROUGH THURSDAY MORNING. OTHERWISE...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:03 AM CSTSmall Craft AdvisoryTAE47 hr
Mar 5, 2:15 AM CSTRip Current StatementTAEBay, Gulf, Walton28 hr
Mar 5, 11:01 AM CSTRiver Flood WarningTAELafayette, Suwannee47 hr

Nearby

Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.